I want to discontinue taking Percocet. How should I go about it? Will I experience withdrawal symptoms?
The best thing to do is talk to your Dr about weaning you off the medication. It is best to do it in slow small increments so you dont have unpleasant withdrawal symptoms although some people prefer to go the quicker route and sweat out the withdrawals. The worst of it will only last a few weeks but it can make you feel pretty bad-all over aches and pains, chills, nausea, vomiting, diarrhea, yawning, gooseflesh, it is not fun! You wont die but you might feel like you will. You havent been on them too long so that is good but you will feel some withdrawals. You can try starting to decrease by 510mg per day for a week then decrease another 5-10mg or you can start spacing doses farther apart or both. If you start feeling too sick, you can add a little back in and go slower.
You are making the choice so many of us wish we WOULD HAVE done, so many months or years ago. I am so proud of your desire to stop taking them and knowing that you need to. Yes, have your Dr help. If you can't do that, slowly cut back and follow the many posts to others like yourself on how to do it on your own. I would love to be able to tell you how myself, but I am beyond the point that you are at. Please take blessing and know that by just letting me type this, even if it isn't ever read. I am helping myself by trying to help you. Good Luck my friend. I am praying for your success and grateful to you for coming here for help.
~I wont give up on you.
I no this is a little bit of a late answer my friend but haven't been on to often lately do to the fact I have multiple health and mh issues... so proud of u wanting off... but I would advise as all have don't do this alone get a doctor on board to help you taper off... my prayers r with u...
- Percocet Information for Consumers
- Percocet Information for Healthcare Professionals (includes dosage details)
- Side Effects of Percocet (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Opiate Withdrawal - Hi all, I have been taking percocet for almost 3 years now and I am ready to get
Posted 31 Oct 2009 • 1 answer
Posted 6 Oct 2010 • 1 answer
Posted 28 Mar 2016 • 1 answer
Posted 12 Dec 2016 • 0 answers
Posted 1 day 22 hours ago • 1 answer